MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 5F TL MAX BARRIER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 5F TL MAX BARRIER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number S1385108D1
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of reew2971 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "one of my picc rns discovered that a t-set that is part of our picc tray was defective and had a leak between the plastic tubing and the hard plastic t.Came from powerpicc provena ref# (b)(4).Lot#reew2971.Ex 2021-11-30." additional information received 01/11/2021: vascular access rn placed dl powerpicc provena ref# (b)(4) lot#reew2971 in patient and noticed there was leaking coming from the t set tubing.Picc was placed with difficulty.What type of catheter securement was utilized: statlock.Was there patient harm reported? no.
 
Event or Problem Description
It was reported "one of my picc rns discovered that a t-set that is part of our picc tray was defective and had a leak between the plastic tubing and the hard plastic t.Came from powerpicc provena ref#s1385108d1.Lot#reew2971.Ex 2021-11-30." add info received 01/11/2021: vascular access rn placed dl powerpicc provena ref#s1385108d1 lot#reew2971 in patient and noticed there was leaking coming from the t set tubing.Picc was placed with difficulty.What type of catheter securement was utilized: statlock.Was there patient harm reported?: no.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking t-lock assembly was confirmed and the cause appeared to be manufacturing-related.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusions; however, a leak was observed emanating from the joint between the extension tubing and the luer distal luer adapter.Microscopic inspection of the sample revealed a void in the bond between the extension tubing and the distal luer, which appeared to correspond to the observed leak path.The void in the bond appeared to be the cause of the observed leakage.The appeared to have occurred during the device assembly process.Photographs of the sample have been forwarded to the manufacturing site for further evaluation.

Brand Name
POWERPICC PROVENA 5F TL MAX BARRIER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11251673
Report Number3006260740-2021-00125
Device Sequence Number4228639
Product Code LJS
UDI-Device Identifier00801741154768
UDI-Public(01)00801741154768
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS1385108D1
Device Catalogue NumberS1385108D1
Device Lot NumberREEW2971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;